MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The physical device evaluation has not yet been completed.The customer provided their cleaning, disinfection, and sterilization process.The detergent used for pre-cleaning is aniosyme x3.Life partners europe is the bedside pre-cleaning practice for endoscope at user facility.The scopes are manually cleaned using aniosyme x3 and manually disinfected using autre.The biopsy valve, the air valve, and the suction valve are disinfected or sterilized automatically.The automated endoscope reprocessor (aer) used is a soluscope 4 (non-olympus), using soluscope cln detergent, and soluscope paa disinfectant.Scopes are stored in esset soluscope.Olympus is the maintenance company for the scope.After the device was returned to olympus, it was sent out for additional testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured.One (1) colony forming unit (cfu) coagulase-negative staphylococci were identified.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus that during routine testing, the endoscope tested positive for microbial contamination.On (b)(6) 2022, all channels were sampled and tested positive for greater than 25 colony forming units (cfu) of pseudomonas aeruginosa.On (b)(6) 2022, all channels were sampled and tested positive for greater than 25 colony forming units (cfu) of germs (raoultella planticola: 8 cfu, citrobacter freundii: 1 cfu, and pseudomonas aeruginosa: 14 cfu).The user did not report any contamination or any other serious deterioration in the state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.A few defects were noted where the bending section rubber glue was separated, the channel mount was damaged, the coil pipe plate was deformed, the key top 1 had an unclear indication, and the angulations were less than the specified value.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15538053
Report Number9610595-2022-02553
Device Sequence Number17903997
Product Code FDF
UDI-Device Identifier04953170339875
UDI-Public04953170339875
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown